Alert archive / North Carolina / Beach Hazards Statements in 2022
Beach Hazards Statement 3, NWS Wilmington, NC
NWS Wilmington, NC issued this beach hazards statement at Apr 12, 2022, 8:10 PM EDT for New Hanover County, Pender County, North Carolina. It took effect at Apr 13, 2022, 6:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2022, 8:10 PM EDT (00:10 UTC)
- In effect from
- Apr 13, 2022, 6:00 AM EDT
- Expired
- Apr 13, 2022, 8:00 PM EDT
- In force
- 14 hr
- Issued by
- NWS Wilmington, NC
Counties New Hanover County, NC, Pender County, NC
The radar
The Wilmington radar (KLTX), 65 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.2 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1872 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
336 WHUS42 KILM 130010 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 810 PM EDT Tue Apr 12 2022 NCZ106-108-130915- /O.EXP.KILM.BH.S.0002.000000T0000Z-220413T0000Z/ /O.NEW.KILM.BH.S.0003.220413T1000Z-220414T0000Z/ Coastal Pender-Coastal New Hanover- 810 PM EDT Tue Apr 12 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT WEDNESDAY THROUGH WEDNESDAY EVENING... ...BEACH HAZARDS STATEMENT FOR TODAY HAS EXPIRED... * WHAT...Moderate to Strong longshore current expected. * WHERE...Coastal Pender and Coastal New Hanover Counties. * WHEN...From 6 AM EDT Wednesday through Wednesday evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ MBB
1 follow-up statement
154 WHUS42 KILM 130805 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 405 AM EDT Wed Apr 13 2022 NCZ106-108-140000- /O.CON.KILM.BH.S.0003.220413T1000Z-220414T0000Z/ Coastal Pender-Coastal New Hanover- 405 AM EDT Wed Apr 13 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Strong south to north longshore current expected. * WHERE...Coastal Pender and Coastal New Hanover Counties. * WHEN...Through this evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ 8
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at Apr 12, 7:40 PM EDT, 30 minutes earlier.
Area forecast discussion, Apr 12, 7:40 PM EDT, 30 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
740 PM EDT Tue Apr 12 2022
.SYNOPSIS...
Above normal warmth will continue, with slight cooling Friday
behind a cold front, and again on Sunday. Rain chances can be
expected late Thursday into Friday, and again late in the
weekend through early next week, associated with the weak cold
fronts.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
Strong high pressure off the southeast coast continues to persist
through tomorrow while slowly shifting eastward. Scattered high
clouds tonight with slightly elevated boundary winds will keep low
temps around 60 degrees. Any areas that do see decoupling before
morning may have brief patchy fog due to high RH values. A weak
500mb shortwave moves across to the northwest tomorrow afternoon
increasing mid to high clouds for back half of the day.
Nevertheless, continued decent WAA will again push temps to near 85
degrees away from the coast. Dewpoints inland will be almost 10
degrees higher tomorrow compared to today.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
Deep southerly flow will continue with unseasonable warmth and
increasing chc of shwrs and thunderstorms ahead of cold front by
late Thursday into Friday. Temps will be in the 80s on Thurs. Looks
like convective line breaks up as it moves eastward across the
Appalachians with limited coverage of shwrs and tstms into
central and eastern Carolinas Thurs aftn. A few shwrs will move
up through the coastal waters with a slight chc of one brushing
the coast and then potential for a few shwrs/tstms moving into
I-95 corridor by Thurs eve. Overall should see a very broken
line of convection just ahead and along front as it moves
eastward across the forecast area overnight Thurs with highest
pops shifting to the coast Fri morning. Threat of severe storms
remains marginal with increasing instability into late Thurs.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
Convection will be ongoing into Fri morning before cold front
moves off the coast. May be fairly widespread along the coast
associated with cold front. Cooler and drier northerly flow on
Fri will veer around rather quickly to the E by Fri aftn in a
more progressive flow as high pressure moves through the
Carolinas and offshore by late Fri. May see some shwrs over NE
SC late Fri. Overall, expect drier and a cooldown on Fri with
temps down near or below normal Fri aftn, lower to mid 70s.
By Sat, a southerly return flow develops once again, with a
warmup and increase in moisture and chc of shwrs. Shortwave
energy will round the base of the mid to upper trough moving up
from the Gulf coast while a cold front approaches from the
northwest by late Sat into Sun. All pcp should end by Sun
morning with cool northerly flow developing behind front as high
pressure builds in early next week. The flow remain progressive
with yest another front approaching Mon night into early Tues.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
VFR expected for the most part, FM groups delineating the nocturnal
decrease in winds followed by the diurnal increase. Low confidence
that a bit of very short-lived MVFR fog may affect the coast just
prior to daybreak.
Extended Outlook...VFR.
&&
.MARINE...
Through Wednesday...Persistence forecast as high pressure
lingers off the southeast coast while slowly shifting eastward.
South- southwest winds prevail through tomorrow, 10-15 kts
during daylight hours and around 10 kts tonight. Seas linger
around 2 feet through tomorrow as a mix of 2 ft S wind wave and
a 1 ft SE swell. Seas begin increasingly slightly late tomorrow
as south wind wave strengthens.
Wednesday night through Sunday..Seas to build into Thursday
ahead of approaching cold front, peaking at around 5 feet
Thursday night offshore, as cold front is not strong, and winds
ease as front moves over waters. Gusts to 20 kt should be
expected Thursday but no advisory planned at this time, as winds
and seas in most zones do not reach SCA criteria, but caution
is advised. Friday drying, with moderate NE winds in wake of
front. Winds will become southerly into Saturday as wave of low
pressure moves up from Gulf and cold front approaches from the
northwest. Sat night into Sun, winds will veer to the NW-N as
high pressure builds in behind cold front.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ106-
108.
MARINE...None.
&&
SYNOPSIS...ILM
NEAR TERM...VAO
SHORT TERM...RGZ
LONG TERM...RGZ
AVIATION...MBBHazardous weather outlook, Apr 12, 3:04 PM EDT, 5 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 304 PM EDT Tue Apr 12 2022 NCZ106-108-131915- Coastal Pender-Coastal New Hanover- 304 PM EDT Tue Apr 12 2022 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement for Strong Longshore Current. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-254-256-NCZ087-096-099-105-107-109-110-SCZ017-023-024-032- 033-039-054>056-058-059-131915- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm-Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover- Inland Brunswick-Coastal Brunswick-Marlboro-Darlington-Dillon- Florence-Marion-Williamsburg-Coastal Horry-Inland Georgetown- Coastal Georgetown-Central Horry-Northern Horry- 304 PM EDT Tue Apr 12 2022 This Hazardous Weather Outlook is for the adjacent Coastal Waters, southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Beach Hazards Statements in North Carolina, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.